Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 363, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2012, 8:50 PM CDT for 4 counties in Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 8:50 PM CDT (01:50 UTC)
- Expired
- Sep 5, 2012, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS54 KOHX 060150
SVROHX
TNC055-099-117-119-060230-
/O.NEW.KOHX.SV.W.0363.120906T0150Z-120906T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 930 PM CDT
* AT 847 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM COLUMBIA TO
ETHRIDGE...AND WERE MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
PULASKI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY
OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN LEWIS COUNTY. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3525 8738 3544 8714 3557 8703 3538 8662
3537 8662 3536 8659 3532 8660 3531 8667
3525 8675 3526 8682 3504 8683 3499 8684
TIME...MOT...LOC 0150Z 301DEG 28KT 3550 8694 3527 8720
$$
AL2 follow-up statements
348
WWUS54 KOHX 060215
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT WED SEP 5 2012
TNC099-060224-
/O.CAN.KOHX.SV.W.0363.000000T0000Z-120906T0230Z/
LAWRENCE TN-
915 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3517 8722 3544 8714 3557 8703 3538 8662
3537 8662 3536 8659 3532 8660 3531 8667
3525 8675 3526 8682 3499 8684
TIME...MOT...LOC 0214Z 301DEG 28KT 3540 8682 3517 8708
$$
TNC055-117-119-060230-
/O.CON.KOHX.SV.W.0363.000000T0000Z-120906T0230Z/
GILES TN-MARSHALL TN-MAURY TN-
915 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MAURY...SOUTHERN MARSHALL AND GILES COUNTIES UNTIL 930 PM CDT...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEWISBURG TO PULASKI...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF GILES...SOUTH
CENTRAL MAURY AND SOUTHERN MARSHALL COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...PETERSBURG AND ELKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3517 8722 3544 8714 3557 8703 3538 8662
3537 8662 3536 8659 3532 8660 3531 8667
3525 8675 3526 8682 3499 8684
TIME...MOT...LOC 0214Z 301DEG 28KT 3540 8682 3517 8708
$$
AL383
WWUS54 KOHX 060221
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT WED SEP 5 2012
TNC119-060231-
/O.CAN.KOHX.SV.W.0363.000000T0000Z-120906T0230Z/
MAURY TN-
921 PM CDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MAURY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
LAT...LON 3514 8715 3548 8690 3548 8689 3538 8663
3537 8662 3536 8659 3532 8660 3531 8667
3525 8675 3526 8682 3499 8684
TIME...MOT...LOC 0221Z 301DEG 28KT 3537 8676 3514 8702
$$
TNC055-117-060230-
/O.CON.KOHX.SV.W.0363.000000T0000Z-120906T0230Z/
GILES TN-MARSHALL TN-
921 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARSHALL AND SOUTHEASTERN GILES COUNTIES UNTIL 930 PM CDT...
AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEWISBURG TO PULASKI...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
GILES AND SOUTHERN MARSHALL COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...PETERSBURG AND ELKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3514 8715 3548 8690 3548 8689 3538 8663
3537 8662 3536 8659 3532 8660 3531 8667
3525 8675 3526 8682 3499 8684
TIME...MOT...LOC 0221Z 301DEG 28KT 3537 8676 3514 8702
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 5, 7:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT WED SEP 5 2012 .MESOSCALE UPDATE... CONVECTIVE LINE EXTENDS FROM HOLLADAY IN BENTON COUNTY EASTWARD THROUGH FRANKLIN...TO MURFREESBORO...TO MONTEREY AND CONTINUES TO SINK SOUTHWARD AS OF 0035Z. THE WESTWARD EXTENT OF THIS LINE EXTENDS INTO WEST TENNESSEE. THE WESTERN EXTEND HAS HAD A MORE EASTWARD COMPONENT AND HAS MERGED OVER FAR WESTERN MIDDLE TENNESSEE DURING THE LAST HALF HOUR. THUNDERSTORM WARNINGS HAVE BEEN CONFINED TO WESTERN MIDDLE TENNESSEE THUS FAR THIS EVENING. THE COLD POOL ALOFT THAT HELPED TO INITIATE THE CONVECTION HAS RELAXED. THE LATEST LMA SHOWS THE STRONGEST LIGHTNING TO BE IN THE CELL THAT CURRENTLY IN WESTERN HICKMAN. BOYD && .PREV DISCUSSION... /ISSUED 602 PM CDT WED SEP 5 2012/ UPDATE...FOR 00Z AVIATION DISCUSSION. AVIATION... LINE OF STRONG STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS NORTHERN MIDDLE TENNESSEE THIS EVENING. LOOKS LIKE CKV IS OUT OF THE CLEAR BUT MAY CONTINUE A VCTS THERE FOR STORMS TO THEIR SOUTHWEST UNTIL ABOUT 01Z. WILL CONTINUE A BRIEF PERIOD OF TSRA AT BNA THROUGH ABOUT THE SAME TIME AS THE GUST FRONT OUT AHEAD OF CONVECTION IS REACHING THE TERMINAL NOW. GUSTS UP TO 25 KNOTS WILL BE POSSIBLE WITH THE GUST FRONT AND WITH THE LAGGING STORMS. WILL TIME VCTS IN AT CSV FOR AFTER 00Z. ONCE THIS LINE MOVES THROUGH THE REGION...UPPER RIDGING LOOKS A BIT STRONGER TOMORROW SO PERHAPS SOME ISOLATED CELLS OVER THE PLATEAU FOR CSV WILL BE POSSIBLE THURSDAY AFTERNOON. OTHERWISE WE WILL BE UNDER A WEAK ZONAL/NORTHWEST FLOW SO A POST-00Z FRIDAY CONVECTIVE COMPLEX IS POSSIBLE BUT BEYOND THIS TAF PERIOD. BETWEEN 08-14Z WE CAN EXPECT LIGHT FOG TO DEVELOP...POSSIBLY DOWN TO IFR CONDITIONS. PREV DISCUSSION... /ISSUED 527 PM CDT WED SEP 5 2012/ MESOSCALE UPDATE... LINE OF CONVECTION CONTINUES TO SLIDE SOUTHEAST AND AT 2218Z STRETCHED ACROSS FAR NORTHERN MIDDLE TENNESSEE. OVERALL THERE HAS BEEN A GENERAL WEAKENING IN THIS ACTIVITY WITH GUSTS ALONG THE LINE RANGING FROM 30 TO 40 MPH AS THE GUST FRONT PASSES. A FEW GUSTS COULD BE HIGHER IN THE STRONGER STORMS DUE TO WATER LOADING. CONVECTION HAS BEEN TIED TO A SURFACE BOUNDARY THAT EXTENDS FROM NORTHWEST TENNESSEE NORTHEAST INTO EASTERN KENTUCKY. THERE HAS BEEN SOME EVIDENCE OF NORTH TO SOUTH COLD POOLING ACROSS THIS LINE. LIGHTNING STRIKES HAVE DECREASED CONSIDERABLY DURING THE LAST HALF HOUR IN THE CONVECTION FROM FAR NORTHERN MIDDLE TENNESSEE INTO KENTUCKY WHILE HOLDING STRONG OVER WEST TENNESSEE AND BOOTHEEL AREA OF MISSOURI. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Sep 5, 8:26 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 826 AM CDT WED SEP 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 826 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDICES WILL APPROACH 100 DEGREES WEST OF THE CUMBERLAND PLATEAU. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY. A LINE OF STORMS ARE EXPECTED TO MOVE INTO THE REGION LATE FRIDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Sep 5, 7:51 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 13 NE CENTERVILLE 35.93N 87.29W
09/05/2012 HICKMAN TN AMATEUR RADIO
LARGE TREE DOWN ACROSS ROAD IN BONAQUA
&&
ALLocal storm report, Sep 5, 8:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
09/05/2012 DAVIDSON TN EMERGENCY MNGR
MULTIPLE TREES DOWN ON JAMES ROBERTSON PARKWAY. REPORTED
BY EMA.
&&
TBOUCHERLocal storm report, Sep 5, 8:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND GST 2 W HOHENWALD 35.55N 87.60W
09/05/2012 M60 MPH LEWIS TN TRAINED SPOTTER
CONSTRUCTION SIGN BLOWN DOWN AS WELL IN THE TOWN OF
HOHENWALD
&&
ALSpecial weather statement, Sep 5, 8:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT WED SEP 5 2012
TNZ061-093>095-060230-
GILES-LAWRENCE-MARSHALL-WAYNE-
836 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...MARSHALL AND
WAYNE COUNTIES...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF MOUNT PLEASANT TO 11 MILES EAST OF WALNUT GROVE...MOVING
SOUTHEAST AT 40 MPH.
THESE STORMS WILL BE NEAR...
LAWRENCEBURG BY 845 PM CDT.
LORETTO BY 855 PM CDT.
PULASKI BY 910 PM CDT.
TORRENTIAL RAINFALL AS WELL AS WINDS OF 40 MPH ARE EXPECTED WITH
THESE STORMS.
LAT...LON 3500 8795 3546 8734 3543 8724 3544 8716
3534 8660 3532 8660 3531 8667 3525 8675
3526 8682 3499 8684
ALSpecial weather statement, Sep 5, 8:45 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT WED SEP 5 2012
TNZ060-061-060230-
MARSHALL-MAURY-
845 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL AND MAURY COUNTIES...
AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING HILL TO 8
MILES SOUTHEAST OF MOUNT PLEASANT...MOVING EAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
LEWISBURG BY 925 PM CDT.
TORRENTIAL RAINFALL AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3540 8693 3542 8695 3542 8702 3543 8703
3544 8709 3546 8712 3545 8714 3568 8697
3566 8664 3561 8664 3558 8666 3558 8665
3536 8672
ALLocal storm report, Sep 5, 8:47 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
847 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG 4 S HOHENWALD 35.49N 87.56W
09/05/2012 LEWIS TN AMATEUR RADIO
TREE DOWN AT BUFFALO RD AND HOWARD SWITCH RD
&&
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:12 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 48 min |
| Sep 5, 7:17 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Putnam, Rutherford, Warren and 1 more | 43 min |
| Sep 5, 7:41 PM CDT | Areal Flood Advisory | OHX | Benton | 80 min |
| Sep 5, 7:49 PM CDT | Special Weather Statement | OHX | Lewis, Wayne | 41 min |
| Sep 5, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 59 min |
| Sep 5, 8:36 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 54 min |
| Sep 5, 8:45 PM CDT | Special Weather Statement | OHX | Marshall | 45 min |
| Sep 6, 5:12 AM CDT | Dense Fog Advisory | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 13 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.